J Korean Soc Clin Toxicol.  2017 Jun;15(1):60-64. 10.22537/jksct.2017.15.1.60.

A Case Report of Acute Nicotine Poisoning from Subcutaneous Injection of Nicotine Solution for Electronic Cigarette

Affiliations
  • 1Department of Emergency Medicine, Yonsei University College of Medicine, Seoul, Korea. emstar@yuhs.ac

Abstract

Nicotine-poisoning related to the electronic cigarettes (e-cigarette) is increasing worldwide. Moreover, the American Association of Poison Control Centers has advised the public to use caution with e-cigarette devices and highly concentrated liquid nicotine after a surge in related poisonings. We report here the first case of nicotine poisoning from self-injected e-cigarette fluid in Korea. A 17-year-old male patient subcutaneously injected himself with 0.5 ml of nicotine solution for an electronic cigarette via the dorsum of his hand, after which he complained of nausea, vomiting, dizziness and dyspnea. His vital signs were within the normal range, but his mental status was drowsy. He was admitted for observation and the symptoms disappeared the following day. Sinus bradycardia with a rate of 45/min was observed on the third hospital day, but improved after 6 hours. He was discharged without complications.

Keyword

Poisoning; Nicotine; Electronic cigarette
Full Text Links
  • JKSCT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr